How should I give naloxone?
1. Wash your hands
2. Wake them up
Shake shoulders and ask, “are you alright”.
Rub your knuckles up and down the breast bone.
3. If they don’t wake, call 911
You will not get in trouble for drug use or possession.
First responders will have more naloxone.
4. Give naloxone
Give second dose after 2-3 minutes if they haven’t started breathing again.
5. Do Rescue Breathing
If you live with the Individual:
Remove any airway blockages.
Tilt head back, lift chin, pinch nose.
Using your rescue breathing shield, give 1 breath every 5 seconds.
Continue until they start breathing or help arrives.
If you do not live with the individual:
If you know how to provide CPR, we ask that you don’t use rescue breaths.
Use chest compression only during this time.
If you don’t know CPR, please stay with the individual until help arrives.
6. Provide Post Care
Place them on their side and put their hands under their head to prevent choking on vomit.
If a person was given Naloxone, stay with them until help arrives. Naloxone wears off in 30-90 minutes.
7. Wash your hands and then face with soap and water.
Please see training video for additional information: http://howtoadministernaloxone.maryland.gov/
How can I get naloxone?
Our Main Health Department continues to be open Monday thru Friday 8am to 4:30pm.
Arrangements can be made to pick up a Narcan Kit at any of our sites, please call our Recovery Rapid Response line and let them know you need a kit and which office is closest to you.
Recovery Rapid Response
Mobile Crisis Team
7 Day A Week
Rapid Access to Substance Use/Mental Health Treatment
Medication Assisted Treatment
Peer Support Available
Free Narcan Kit